Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 162, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 2, 2007, 7:14 PM CDT for 5 counties in Texas. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2007, 7:14 PM CDT (00:14 UTC)
- Expired
- May 2, 2007, 8:45 PM CDT
- In force
- 91 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Delta County, TX, Hopkins County, TX, Hunt County, TX, Rains County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 150 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 3:43 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1137 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 7:04 PM CDT, 10 minutes earlier.
Area forecast discussion, May 2, 7:04 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 704 PM CDT WED MAY 2 2007 .UPDATE... AN UPDATE WAS ISSUED TO EXPAND TORNADO WATCH 211 TO INCLUDE THE AREA ALONG AND EAST OF A GAINESVILLE TO DENTON LINE EAST THOUGH PARIS AND SULPHUR SPRINGS. HAVE ALSO CLEARED THE 3 COUNTIES THAT WERE IN TORNADO WATCH 209...AND CLEARED PALO PINTO AND STEPHENS FROM TORNADO WATCH 211. HAVE ALSO ADJUST TONIGHT/S POPS...ADDED MENTION OF HEAVY RAIN FURTHER NORTH...AND ADJUSTED HOURLY TEMPS/DEWPOINTS. #58 && .PREV DISCUSSION... /ISSUED 630 PM CDT WED MAY 2 2007/ AVIATION... 630 PM... FOCUS FOR THE 00Z TAF PACKAGE IS ONGOING THUNDERSTORM ACTIVITY. AT 2330Z...STRONG THUNDERSTORMS ARE ALREADY PUSHING THROUGH THE ACT TERMINAL. SHOWERS AND TSTMS ARE ESTIMATED TO CONTINUE THROUGH 03Z AT ACT...DUE TO REDEVELOPMENT TO THE SOUTHWEST. FOR THE METROPLEX...STRONG THUNDERSTORMS OVER CENTRAL TARRANT COUNTY ARE MOVING DIRECTLY TOWARD THE DFW AREA. FREQUENT LIGHTNING...WINDS IN EXCESS OF 60 MPH...AND QUARTER HAIL CAN BE EXPECTED. THERE IS ALSO A BOUNDARY PUSHING NORTHWARD ACROSS TARRANT AND DALLAS COUNTIES. FUNNEL CLOUDS AND A BRIEF TORNADO SPIN UP CANNOT BE RULED OUT. EXPECT THE HEAVY THUNDERSTORM ACTIVITY TO LAST AROUND ONE HOUR. AFTER 01Z...LIGHT TO MODERATE RAIN...WITH SOME RUMBLES OF THUNDER WILL BE COMMON. SEE AIRPORT WEATHER WARNING FOR FURTHER DETAILS. MORE SHOWERS AND THUNDERSTORMS ARE ALREADY DEVELOPING OVER SW TEXAS IN ASSOCIATION WITH ANOTHER UPPER DISTURBANCE. ANOTHER MCS WILL LIKELY MOVE THROUGH THE ACT AND METROPLEX TERMINALS AFTER MIDNIGHT. STRATUS MAY DEVELOP AFTER 09Z AND LINGER THROUGH THE MID MORNING HOURS. CUMULUS WILL BUILD IN THE AFTERNOON...WITH A SLIGHT CHANCE OF THUNDERSTORMS TOMORROW AFTERNOON. HOWEVER...WILL LEAVE MENTION OF AFTERNOON RA/TSRA OUT OF TAFS AT THIS TIME. SCHULTZ DISCUSSION... AVIATION UPDATE... 430 PM... AMENDED METROPLEX TAFS TO INCLUDE ONSET OF RAIN AND THUNDERSTORM ACTIVITY. EXTRAPOLATION OF CURRENT RADAR TRENDS SUGGESTS SHOWER ACTIVITY WILL BE IN THE DFW TRACON AREA BY 23Z...WITH HEAVY THUNDERSTORMS BY 01Z. AT THIS TIME...THE THUNDERSTORMS ARE EXPECTED TO PERSIST FOR ONE HOUR...WITH LIGHT RAIN CONTINUING THROUGH 04Z. WILL CONTINUE TO CARRY MVFR CIGS AS QUICK GLANCE AT 925MB RH FIELDS SUGGEST INCREASING BOUNDARY LAYER MOISTURE TOWARD DAWN. HOWEVER...MAIN FOCUS OF AMENDMENT WAS ON THE FIRST 6 HOURS. WILL AMEND FURTHER IF NEEDED...AND WILL LIKELY BE ISSUING AWW. FOR ACT...WILL LET CURRENT TAFS GO AT THIS TIME...BUT MAY AMEND WITHIN THE NEXT HOUR OR SO IF NEEDED. LOOKS LIKE PRECIP WILL HOLD OFF FOR A WHILE AT ACT. SCHULTZ PREV DISCUSSION... 400 PM CDT MCS CONTINUES RACING EASTWARD...OUTER FRINGES NOW IMPACTING WESTERN PORTIONS OF CWA. TORNADO WATCH ISSUED EARLIER...NEWEST WATCH INCLUDES ALL OF CWA GENERALLY ALONG AND SOUTH OF I-20. THIS IS THE SAME AREA THAT SAW A HEALTHY DOUSING OF RAIN YESTERDAY...SO HAVE ISSUED FFA FOR EVENING/OVERNIGHT FOR MOST AREAS SOUTH OF I-20 CORRIDOR. HEAVIEST RAIN WILL LIKELY BE ASSOCIATED WITH INTENSE CONVECTION NOW HEADING INTO SW ZONES. EXPECT THIS ACTIVITY TO SCOUR CWA OVER THE COURSE OF THE NEXT SEVERAL HOURS. DESPITE SPEED OF MCS...MAIN SHORTWAVE PROGRESSING MORE SLOWLY THAN PREVIOUS DAY. WITH DEEP MOISTURE AND PERSISTENT WARM ADVECTION... HIGH POPS WILL BE CARRIED THROUGH THURSDAY...BOTH WITH ANY LINGERING MORNING ACTIVITY FROM NOCTURNAL CONVECTION AS WELL AS REDEVELOPMENT DURING THE DAY. AFTER SHORTWAVE EXITS...RIDGING WILL DOMINATE FRIDAY AND SATURDAY WITH THE WARMEST TEMPERATURES SO FAR THIS SEASON. STILL BELIEVE CAPPING WILL PREVENT MUCH CONVECTION EARLY IN THE WEEK...BUT UNCERTAINTY REMAINS WITH EVOLUTION OF UPPER LOW. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 63 78 65 89 69 / 100 60 10 10 0 WACO, TX 64 80 65 89 71 / 100 60 10 10 0 PARIS, TX 63 77 63 86 66 / 100 60 30 10 0 DENTON, TX 63 78 65 89 70 / 100 60 10 10 0 MCKINNEY, TX 62 78 64 87 68 / 100 60 10 10 0 DALLAS, TX 63 78 66 88 72 / 100 60 10 10 0 TERRELL, TX 64 78 65 87 69 / 100 60 10 10 0 CORSICANA, TX 64 79 66 87 70 / 100 60 10 10 0 TEMPLE, TX 65 81 65 89 69 / 100 60 10 10 0 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES: TXZ129-130-132-135-141>148-156>162-174-175. && 99/58
Hazardous weather outlook, May 2, 2:39 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 239 PM CDT WED MAY 2 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031945- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 239 PM CDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT FLASH FLOOD WATCH IN EFFECT TONIGHT...ALONG AND SOUTH OF A CISCO...GRANBURY...HILLSBORO...CORSICANA...ATHENS LINE...DUE TO RECENT...HEAVY RAINS ACROSS THIS AREA. SCATTERED...SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL...AND LOCALLY VERY HEAVY RAINFALL IN EXCESS OF 2 INCHES WILL MOVE INTO FAR WESTERN SECTIONS OF NORTH TEXAS BY 3 PM AND AFTER. THIS COMPLEX OF THUNDERSTORMS WILL SPREAD TO THE INTERSTATE 35 CORRIDOR THROUGH MIDNIGHT. A TORNADO OR TWO CANT BE RULED OUT THROUGH THIS EVENING. OVERNIGHT...THUNDERSTORMS WILL OVERSPREAD THE REMAINDER OF NORTH TEXAS...WITH THE GREATEST RISK FOR SEVERE WEATHER ALONG AND SOUTH OF INTERSTATE 20...WHERE STRONGER INSTABILITY AND WIND SHEAR ALOFT WILL WILL RESIDE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED...NUMEROUS THUNDERSTORMS...WILL LIKELY BE ONGOING THURSDAY MORNING...WITH THE GREATEST RISK FOR SEVERE WEATHER BEING OVER SOUTHEAST PARTS OF THE REGION. ACTIVITY SHOULD SLOWLY TAPER OFF IN THE AFTERNOON... AS AN UPPER LEVEL DISTURBANCES SHIFTS EAST AWAY FROM THE AREA BY THURSDAY EVENING. LOW CHANCES FOR THUNDERSTORMS WILL RETURN TO FAR WESTERN SECTIONS OF NORTH TEXAS SUNDAY AFTERNOON AND EVENING...THEN OVER THE REMAINDER OF NORTH TEXAS MONDAY AND TUESDAY...WHEN ANOTHER LOW PRESSURE SYSTEMS DEEPENS OVER THE SOUTHERN ROCKIES ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ALONG AND WEST OF INTERSTATE 35 THROUGH LATE EVENING...THEN AREAS FURTHER EAST BY MIDNIGHT AND AFTER. 05/
In the hours before
Local storm report, May 2, 6:10 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
610 PM CDT WED MAY 02 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST CLEBURNE 32.35N 97.41W
05/02/2007 E80 MPH JOHNSON TX AMATEUR RADIO
TREES DOWN NEAR HOSPITAL.Local storm report, May 2, 6:25 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
625 PM CDT WED MAY 02 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST 2 SE BENBROOK 32.66N 97.44W
05/02/2007 E75 MPH TARRANT TX AMATEUR RADIO
2 SE OF BENBROOKLocal storm report, May 2, 6:59 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
659 PM CDT WED MAY 02 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM FLOOD GUSTINE 31.85N 98.40W
05/02/2007 COMANCHE TX LAW ENFORCEMENT
WATER UP TO CAR HOOD ON CR 370 NEAR GUSTINE. WATER
RESCUE ONGOING.Local storm report, May 2, 7:04 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
704 PM CDT WED MAY 02 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG 3 S GODLEY 32.41N 97.53W
05/02/2007 JOHNSON TX TRAINED SPOTTER
LARGE TREE LIMBS DOWN...WINDS ESTIMATED AT 80+ MPHLocal storm report, May 2, 7:06 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
706 PM CDT WED MAY 02 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 3 SW KELLER 32.90N 97.26W
05/02/2007 TARRANT TX NWS EMPLOYEE
SMALL TREE LIMBS DOWN...WINDS ESTIMATED AT 60 MPH. YOUNG
TREES BENT TO GROUNDLocal storm report, May 2, 7:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
712 PM CDT WED MAY 02 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 7 NE ALVARADO 32.48N 97.13W
05/02/2007 JOHNSON TX PUBLIC
ROOF AND STRUCTURAL DAMAGE TO METAL ROOFING, MAILBOXES
BLOWN OVERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:02 PM CDT | Flash Flood Warning | FWD | McLennan | 4 hr |
| May 2, 7:06 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 69 min |
| May 2, 7:09 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 41 min |
| May 2, 7:23 PM CDT | Flash Flood Warning | FWD | Collin, Denton | 4 hr |
| May 2, 7:25 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Navarro | 50 min |
| May 2, 7:31 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 74 min |
| May 2, 7:46 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Lamar | 89 min |
| May 2, 7:48 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas | 57 min |
| May 2, 7:55 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Rockwall | 50 min |
| May 2, 7:57 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 63 min |
| May 2, 8:11 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Grayson | 39 min |
| May 2, 8:37 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 53 min |
| May 2, 8:42 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt, Rains, Van Zandt | 63 min |
| May 2, 8:50 PM CDT | Special Weather Statement | FWD | Falls, McLennan | 25 min |
| May 2, 9:26 PM CDT | Special Weather Statement | FWD | Limestone, Robertson | 34 min |
| May 2, 10:01 PM CDT | Flash Flood Warning | FWD | Robertson | 3 hr |
| May 2, 10:20 PM CDT | Flash Flood Warning | FWD | Leon | 3 hr |
| May 3, 7:50 AM CDT | Special Weather Statement | FWD | Hill, Navarro | 25 min |
| May 3, 8:12 AM CDT | Special Weather Statement | FWD | Kaufman | 33 min |
| May 3, 8:48 AM CDT | Special Weather Statement | FWD | Robertson | 27 min |
| May 3, 8:50 AM CDT | Special Weather Statement | FWD | Hill, Navarro | 40 min |
| May 3, 9:04 AM CDT | Special Weather Statement | FWD | Rains, Van Zandt | 26 min |
| May 3, 9:20 AM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Navarro | 55 min |
| May 3, 9:30 AM CDT | Special Weather Statement | FWD | Henderson | 30 min |
| May 3, 9:47 AM CDT | Special Weather Statement | FWD | Kaufman | 28 min |
| May 3, 10:02 AM CDT | Special Weather Statement | FWD | Henderson | 28 min |
| May 3, 11:19 AM CDT | Special Weather Statement | FWD | Navarro | 26 min |
| May 3, 11:32 AM CDT | Flash Flood Warning | FWD | Hill, Navarro | 3 hr |
| May 3, 12:08 PM CDT | Special Weather Statement | FWD | Navarro | 67 min |
| May 3, 12:14 PM CDT | Flash Flood Warning | FWD | Henderson, Kaufman | 3 hr |
| May 3, 1:00 PM CDT | Special Weather Statement | FWD | Anderson | 30 min |
| May 3, 1:33 PM CDT | Special Weather Statement | FWD | Anderson | 27 min |
| May 3, 2:30 PM CDT | Flash Flood Warning | FWD | Van Zandt | 3 hr |
| May 3, 2:32 PM CDT | Flash Flood Warning | FWD | Navarro | 118 min |
| May 3, 5:38 PM CDT | Special Weather Statement | FWD | Dallas, Tarrant | 37 min |
| May 3, 5:50 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 55 min |
| May 3, 6:08 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 67 min |
| May 3, 6:12 PM CDT | Special Weather Statement | FWD | Johnson | 33 min |
| May 3, 6:19 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 56 min |
| May 3, 6:42 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 63 min |
| May 3, 6:48 PM CDT | Special Weather Statement | FWD | Collin | 57 min |
| May 3, 6:56 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 64 min |
| May 3, 6:59 PM CDT | Tornado Warning | FWD | Hill | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.